Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Theta functions of indefinite quadratic forms over real number fields


Author: Olav K. Richter
Journal: Proc. Amer. Math. Soc. 128 (2000), 701-708
MSC (1991): Primary 11F41; Secondary 11F27
Published electronically: September 27, 1999
MathSciNet review: 1706997
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We define theta functions attached to indefinite quadratic forms over real number fields and prove that these theta functions are Hilbert modular forms by regarding them as specializations of symplectic theta functions. The eighth root of unity which arises under modular transformations is determined explicitly.


References [Enhancements On Off] (What's this?)

  • 1. Martin Eichler, Introduction to the theory of algebraic numbers and functions, Translated from the German by George Striker. Pure and Applied Mathematics, Vol. 23, Academic Press, New York-London, 1966. MR 0209258
  • 2. Martin Eichler, On theta functions of real algebraic number fields, Acta Arith. 33 (1977), no. 3, 269–292. MR 0563061
  • 3. Solomon Friedberg, On theta functions associated to indefinite quadratic forms, J. Number Theory 23 (1986), no. 2, 255–267. MR 845907, 10.1016/0022-314X(86)90095-8
  • 4. E. Hecke, Über die $L$-Funktionen und den Dirichletschen Primzahlsatz für einen beliebigen Zahlkörper, Nachrichten der K. Gesellschaft der Wissenschaften zu Göttingen, Mathematisch-physikalische Klasse (1917), 299-318.
  • 5. Carl Ludwig Siegel, Indefinite quadratische Formen und Funktionentheorie. I, Math. Ann. 124 (1951), 17–54 (German). MR 0067930
  • 6. Carl Ludwig Siegel, Indefinite quadratische Formen und Funktionentheorie. II, Math. Ann. 124 (1952), 364–387 (German). MR 0067931
  • 7. H. M. Stark, On the transformation formula for the symplectic theta function and applications, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 29 (1982), no. 1, 1–12. MR 657868
  • 8. Jeffrey Stopple, Theta series for indefinite quadratic forms over real number fields, Acta Arith. 72 (1995), no. 4, 299–309. MR 1348198

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 11F41, 11F27

Retrieve articles in all journals with MSC (1991): 11F41, 11F27


Additional Information

Olav K. Richter
Affiliation: Department of Mathematics, University of California, San Diego, California 92093-0112
Address at time of publication: Department of Mathematics, University of California, Santa Cruz, California 95064
Email: richter@euclid.ucsd.edu, richter@math.ucsc.edu

DOI: https://doi.org/10.1090/S0002-9939-99-05619-1
Received by editor(s): April 29, 1998
Published electronically: September 27, 1999
Communicated by: Dennis A. Hejhal
Article copyright: © Copyright 1999 American Mathematical Society